Skip to main content


Welcome, the Hub connects all projects

Member Profile


Borislava Gutarts

PROJECT AFFILIATION:

PROFESSIONAL ROLES

  • Higher Ed: Mathematics 

BIO

Borislava Gutarts, Ph.D. is the Principal Investigator and Project Director of the A^3 Project.

Dr. Gutarts earned a Bachelor of Science, Master of Science, and Doctor of Philosophy Degrees in Mathematics from UCLA.

She has an extensive background in developing and assessing the impact of group-based instruction in the mathematical sciences, and will serve as Principal Investigator for A3. As the Project Director, she will be involved in all aspects of the project, and will serve as the primary liaison between CSULA and MUSD. Dr. Gutarts is an Assistant Professor of Mathematics and has worked at CSULA for the past five years. Dr. Gutarts received her Ph.D. in Mathematics from UCLA in 2004, where she served as a Teaching Assistant for two years and earned a Distinguished Teaching Award. In her seven years of teaching mathematics, Dr. Gutarts has been fortunate to have worked with students from a spectrum of socioeconomic backgrounds and diverse ethnicities. She is fluent in four languages, including Spanish (her
second to Russian). Dr. Gutarts has served as a Calculus Workshops coordinator for the past three years at CSULA and has played a significant role in this project's success. She co-authored an article on the experiences and outcomes of the new Calculus Workshops entitled "Improving Success Rate in Calculus" [34]. Dr. Gutarts is a very passionate and dedicated teacher and has received much recognition in this regard, including, most recently, the "Creativity and Dedication to Inspire Students" award from the CSULA Student-Athlete Advisory Committee. She constantly works on methods to advance and diversify her teaching practices. 

EXPERTISE

Mathematics 

RECENT PUBLICATIONS

P. K. Subramanian, M. Cates, and B. Gutarts, Improving Success Rate in Calculus, FOCUS: The News magazine of the Mathematical Association of America, Volume 28, Issue 5 (2008)

B. Gutarts, The Inverse Boundary Value Problem for the Two-Dimensional Elliptic Equation in Anisotropic Media, Scientific Journals International: Journal of Mathematical Sciences, ISSN 1934-7286, Volume 1, Issue 1 (2007)